Was changing pump, and priming needle, pushing air bubble out and insulin always comes out too, this time about 60 units, onto table… but this time it went all over my hands…can insulin be absorbed thru skin right away or if sat on it a few mins?! and affect BS??
No insulin is too large of a molecule. That’s why simple skin patches won’t work.
It needs to be injected. So don’t worry.
It’s just that smell you have to deal with.
No. No worries!
Are you using a Tandem pump? If so, you have to withdraw the air from the cartridge BEFORE you add the insulin! Having insulin squirt out in such quantity is NOT normal. Look on You Tube for how to change a cartridge.
I actually do it twice. I pull out air then I half fill it and pull air again then finish the fill. I learned this trick while trying to troubleshoot another problem with my pump
Well, if you spilled 60 units out of the cartridge, then I’d say that your trick isn’t working. I have never heard of pulling air out then filling half of the insulin and then pulling more air out before putting the other half of insulin in. What were you trying to troubleshoot with that?
I wasn’t the one who spilled insulin, just so you know. I was troubleshooting the fact that I was using more insulin than I should to cover meals etc from 38 units total per day historically to 61.
So I was making sure I had all the air out. First I do the usual draw air out, then load 75 units.
If u put insulin and then draw out you will see no air at all if you did it right.
Then I put the rest of the insulin 75 units in then I know I have a cartridge full with no air. And I have 150 units which is a little more than I need
Turns out my box of cartridges were faulty
I changed them and now my daily insulin is around 40. And I just attribute that to having a different pump. 2 units is nothing. But 23 units in a very big difference.
I was throwing a lot of insulin away too because my pump said it was empty but I could draw out 80 units after I removed it.
It’s been better now.